MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Catalog Number 777426
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when the doctor was ready to implant the ureteral stent, they opened the package and took out the ureteral stent.One end of the pigtail falls and cannot be used.The surgery was done by reopening the new stent.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted the sample was provided with the original bard inlay box and pouch placed inside a large ziploc bag.The pigtail straightener and suture were not provided.Visual requirements state to "use unaided eye" at 12" to 18" distance under normal room lighting.When evaluating the sample, it could be seen that the sample had been removed from all original packaging.The reported break could be located at the distal pigtail.The break appears similar to when the material is cut due to no stretching or discoloration.Dimensional evaluation noted dimensional requirements state the od of the stent is to be 0.061" ± 0.002", tip id to be 0.039" ± 0.002", tube id is to be 0.040" + 0.002" -0.001", and guidewire used is to be 0.035" ± 0.001".The sample passed all the dimensional requirements.The od was measured at 0.0612" and 0.0608" using a laser micrometer.The tip id was measured using a 0.039" pin gauge.The tube id was measured using a 0.040" pin gauge.A 0.035 guidewire passed through the sample with no hesitation.Also received 1 photo sample that shows top view of catheter enclosed within packaging and one pigtail is broken off from stent.Based on physical and photo sample received the reported event is confirmed.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be material selection.However, there was insufficient information to confirm this potential root cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: the bard inlay and bard inlay versafit ureteral stent with suture are indicated to relieve obstruction in a variety of benign, malignant and post-traumatic conditions in the ureter such as presence of stones and/or stone fragments, or other ureteral obstructions such as those associated with ureteral stricture, carcinoma of abdominal organs, retroperitoneal fibrosis or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.Contraindications: there are no known contraindications to use.Precautions: 1.For single use only.Do not resterilize.Do not use if the package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Suture may be cut off prior to stent placement.Remove suture prior to placement for pediatric patients.4.Exercise care.Tearing of the stent can be caused by sharp instruments.5.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patients condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.6.Care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation.7.With any ureteral stent, migration is a possible complication which could require medical intervention for removal.Selection of too short a stent may result in migration.8.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.9.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.Directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Submerge stent in sterile water to activate the coating.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stents distal end marker reaches the ureterovesical junction (uvj).(see below for proper placement directions on the multi-length ureteral stent.) 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter".Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19320849
Report Number1018233-2024-02749
Device Sequence Number20745332
Product Code FAD
UDI-Device Identifier10801741014489
UDI-Public(01)10801741014489(11)221226(17)270506(10)NGGY3811
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number777426
Device Lot NumberNGGY3811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown